Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2016, 1:17 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 1:17 PM CDT (18:17 UTC)
- Expired
- Aug 3, 2016, 1:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS54 KOHX 031817
SVROHX
TNC135-181-031845-
/O.NEW.KOHX.SV.W.0189.160803T1817Z-160803T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 145 PM CDT
* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDEN...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3561 8774 3550 8770 3550 8771 3548 8772
3547 8768 3526 8760 3521 8792 3557 8796
TIME...MOT...LOC 1816Z 348DEG 23KT 3552 8783
HAIL...1.00IN
WIND...60MPH
$$
LV1 follow-up statement
424
WWUS54 KOHX 031838
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT WED AUG 3 2016
TNC135-181-031845-
/O.CON.KOHX.SV.W.0189.000000T0000Z-160803T1845Z/
PERRY TN-WAYNE TN-
138 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN PERRY AND NORTHERN WAYNE COUNTIES...
AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3552 8774 3550 8770 3548 8772 3547 8768
3526 8760 3521 8792 3549 8792
TIME...MOT...LOC 1836Z 334DEG 22KT 3539 8783
HAIL...1.00IN
WIND...60MPH
$$
LVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:58 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 3, 12:58 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1258 PM CDT WED AUG 3 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... No significant changes needed to this morning's forecast package. Will only make a few minor tweaks to very short term temps and dew points. Still don't expect TOO many storms this afternoon but most of what does develop will probably be across the west half of the mid state. In fact, a few showers and a thunderstorm were already creeping southeastward across the Tennessee River at 1630Z. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and storms moving into western middle TN and through western KY early this afternoon will drift southeastward next few hours...so added VCTS to KCKV. Only isolated TSRA elsewhere across the region this afternoon and evening. Had noticeable fog this morning and kept brief mention of light fog again for a few hours near sunrise Thursday. Could cause a moment or two of MVFR. Isolated to scattered storms are possible early Thursday as weak upper disturbance drops toward the region from the northwest. Included VCTS at KCKV in the morning but left out of KBNA/KCSV forecasts for now. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........49
Hazardous weather outlook, Aug 3, 9:10 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CDT WED AUG 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 910 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:08 AM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 5 hr |
| Aug 3, 1:51 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 39 min |
| Aug 3, 1:59 PM CDT | Special Weather Statement | OHX | Montgomery | 46 min |
| Aug 3, 4:02 PM CDT | Special Weather Statement | OHX | Rutherford | 43 min |
| Aug 3, 4:14 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 2 hr |
| Aug 3, 4:34 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 116 min |
| Aug 3, 4:56 PM CDT | Special Weather Statement | OHX | Maury | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.